Vietnam has recorded its first case of brain haemorrhage due to methamphetamine use, according to Nguyen Trung Nguyen, a doctor from the Poison Control Centre under Bach Mai Hospital in Hanoi.
|Dien Bien Police on Sunday discovered a case of methamphetamine trafficking. — VNA/VNS Photo Xuan Tu|
The patient’s family members said that after using methamphetamine, the 27-year-old man had a headache and felt nauseous.
Examination at hospital showed he had suffered from a brain haemorrhage and brain bleed. He tested positive for methamphetamine.
He was moved from a provincial hospital to Bach Mai Hospital in Hanoi last Tuesday. He is currently alive and under supervision at the hospital.
Nguyen said methamphetamine could cause serious health consequences, including convulsions, delusions, increased blood pressure, heart beat disorders and strokes.
Nguyen warned students are a group at high risk of being involved in drugs.
Parents should keep a close watch on their children to detect any abnormal behaviour, while students should be vigilant and not use drugs even once.